Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 18, 2025, 7:38 PM CDT for Walworth County, Wisconsin. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2025, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 18, 2025, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:15 PM CDT | RAIN 3.48 | 2 W Walworth, WI | Walworth Wisconet site total since 2pm is 3.48 inches. Total from 6:30 pm to 8 pm is 3.01 inches. Still raining. |
| Aug 18, 8:47 PM CDT | FLOOD | Sharon, WI | Basements flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
263
WGUS53 KMKX 190038
FFWMKX
WIC127-190345-
/O.NEW.KMKX.FF.W.0018.250819T0038Z-250819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
738 PM CDT Mon Aug 18 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Southern Walworth County in southeastern Wisconsin...
* Until 1045 PM CDT.
* At 738 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. The expected rainfall rate is
1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Geneva, Williams Bay, Genoa City, Walworth, Fontana-On-Geneva
Lake, Sharon, Darien, Como, Pell Lake, Powers Lake, Delavan Lake
and Allens Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4249 8878 4258 8878 4260 8873 4260 8835
4257 8832 4249 8831
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MARQUARDT1 follow-up statement
520
WGUS73 KMKX 190130
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
830 PM CDT Mon Aug 18 2025
WIC127-190345-
/O.CON.KMKX.FF.W.0018.000000T0000Z-250819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walworth WI-
830 PM CDT Mon Aug 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR SOUTHERN WALWORTH COUNTY...
At 830 PM CDT, Between 1.5 and 3 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lake Geneva, Williams Bay, Genoa City, Walworth, Fontana-On-Geneva
Lake, Sharon, Darien, Como, Pell Lake, Powers Lake, Delavan Lake
and Allens Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4249 8878 4258 8878 4260 8873 4260 8835
4257 8832 4249 8831
FLASH FLOOD...GAUGE INDICATED
$$
MARQUARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:40 PM CDT, 3 hours 58 minutes earlier. Its key messages:
- Moderate to high swim risk until this evening.
- Additional rounds of storm and heavy to moderate rainfall this evening mainly along and south of I-94. Could see some localized flooding with any heavier showers persisting over the same area. Rises on area rivers will also be possible with the evening activity.
- Drier and less humid by midweek.
Area forecast discussion, Aug 18, 3:40 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Mon Aug 18 2025
.KEY MESSAGES...
- Moderate to high swim risk until this evening.
- Additional rounds of storm and heavy to moderate rainfall this
evening mainly along and south of I-94. Could see some
localized flooding with any heavier showers persisting over
the same area. Rises on area rivers will also be possible with
the evening activity.
- Drier and less humid by midweek.
&&
.SHORT TERM...
Issued 334 PM CDT Mon Aug 18 2025
Tonight through Tuesday night:
Initial line of storms along the remnant outflow boundary from
this morning continue to push out over the Lake. This has
worked over the environment across southern WI for this
afternoon, especially for areas north of I-94. However,
instability gradient is showing signs of steadily recovering
with 1000-2000 J/kg of SBCAPE strewn across areas south of I-94,
likely due to the increase low-level moisture and a bit of sun
peaking through. Thus starting to see some additional
redevelopment of showers along this gradient as the mid- level
shortwave trough and remnant surface MCV track across southeast
MN and northeast IA and into southwestern WI.
Overall the potential for strong storms and heavier rain looks
further south into IL, but there seems to be enough forcing with
this MCV feature and moisture to bring additional rounds of
showers and storms into the evening along and just north of the
WI/IL border. Overall the stronger/severe threat is limited, but
cannot rule out an isolated stronger storm or two though into
the evening with the main concern being localized damaging wind
gusts. The main concern will be the potential for heavy to
moderate rainfall along the west to east orientated
aforementioned instability gradient where this activity is
suggested to develop into the evening. Thus this will lend way
more to a flooding concern with any repeated rounds of storms
over the saturated areas. So will need to monitor where this
activity sets up as 1-2" per hour rate are not out of the
questions. Localized urban flooding and rise on area rivers will
be possible through the early evening.
Then expecting the shortwave trough and MCV to push eastward
later this evening bringing a drier airmass to southern WI
overnight. However, low-level moisture and light winds may lead
to some patchy fog development overnight. For Tuesday will see
northerly winds as high pressure gradually builds into the Upper
Midwest. While cannot rule out a few stray showers on the
backside of the departing system, thinking it will be dry enough
airmass to keep any activity pretty isolated.
Wagner
&&
.LONG TERM...
Issued 334 PM CDT Mon Aug 18 2025
Wednesday through Monday:
Long story short, the entire long term forecast is looking
mostly quiet and pleasant. The ridge axis holds to our west
(over the Dakotas / Minnesota) mid week, leaving northwest flow
in the jet overhead, favoring subsidence and high pressure over
the upper Great Lakes region Wednesday and Thursday. A north to
northeast breeze (at the surface) throughout the region forms
Wednesday, and becomes a tad gusty along the Lake Michigan
shoreline. As such, elevated waves and High Swim Risk conditions
may develop Wednesday, especially further south towards the
Illinois border. The breeze also holds daytime high temps to the
mid 70s to around 80 degrees. Winds decelerate and veer further
east into Thursday, allowing temps to moderate back up to the
upper 70s / low 80s. Shallow moisture may form some scattered to
broken stratocumulus clouds at low altitudes Wednesday /
Thursday, and a sprinkle (trace) of rain from these cannot be
completely ruled out, but the atmosphere is completely stable
above this layer. Hence, no chance for thunderstorms or
measurable rainfall based on the latest guidance.
Moving on to Friday, both the polar and subtropical jet streaks
at 300-250mb begin to trough southward into the midwest,
bringing the jet stream overhead for much of the extended,
perhaps even well south of the region into early next week. With
the trough axis setting up along or east of us, the flow aloft
remaining out of the northwest, and the jet stream remaining
mostly laminar, precip chances are relatively low each day. A
cold front crosses the region on Friday, and could potentially
support a brief round of convection along it, but with the
progressive nature of the front coupled with stiff
northwesterlies aloft moving in behind it, any storms would move
out quickly (no potential for training convection or heavy
rain). We only afford it very low (generally less than 15%)
chances of producing any measurable precip at all, given the
complete lack of moisture return (no gulf moisture) in advance
of the front. Our best guess is that it passes through as a dry
cold front.
Quiet weather continues into the weekend. Temperatures hold
around 80 / low 80s into Friday before the cold front, then
gradually fall under the influence of gentle northwesterly cold
air advection. By Sunday, daytime high temps could fall to 70
degrees flat.
Sheppard
&&
.AVIATION...
Issued 334 PM CDT Mon Aug 18 2025
IFR/MVFR ceilings are lifting northward with VFR ceilings
across southern WI. Additional showers and storms expected to
develop along and south of I-94 this evening. Will also see a
potential for patchy fog and lower ceilings to develop overnight
into Tuesday morning as increased low-level moisture and light
winds settle in behind the evening activity. Then as the low
pressure slides through overnight, more northerly winds develop
in it wakes into Tuesday and gradually pick up into the
afternoon. Quieter conditions are expected later Tuesday into
Wednesday as high pressure builds into the region.
Wagner
&&
.MARINE...
Issued 334 PM CDT Mon Aug 18 2025
High pressure sets up across Ontario/Quebec today. Meanwhile a
weak area of low pressure is tracking across southeastern MN
into southern WI. Small craft conditions linger through the
evening for elevated waves and stronger southeasterly winds.
Will also see additional rounds of showers and storms across
southern portions of Lake Michigan this evening/tonight. As the
low pressure and associated cold front pushes through overnight
can expect to see more stronger northerly winds into Tuesday.
High pressure then settles into the region through midweek with
winds shifting.
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066 until 6 PM
Monday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645 until 6 PM Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 18, 2:58 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 258 PM CDT Mon Aug 18 2025 WIZ046-047-051-052-056>060-062>072-192000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 258 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Lingering waves around 3-5 feet this evening and high to moderate swim risk continues until 6 pm this evening. Additional round of thunderstorm and moderate to heavy rain this evening. Localized flooding possible especially for areas south of I-94 to the WI/IL border. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but CoCoRaHS rain reports are appreciated. LMZ643>646-192000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 258 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small craft conditions continue as waves around 4 feet linger until 6 pm this evening. Thunderstorms possible into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 258 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms possible for southern portions of the lake into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There will be chances for thunderstorms Tuesday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 18, 1:55 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Mon Aug 18 2025
WIZ071-072-181930-
Racine WI-Kenosha WI-
155 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT RACINE AND NORTHEASTERN KENOSHA
COUNTIES THROUGH 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wind Lake to Bohners Lake. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Raymond,
Yorkville, Wind Point, Caledonia, Paris, Brighton, Somers, Elmwood
Park, North Bay, Franksville, and North Cape.
This includes Interstate 41/94 between mile markers 326 and 344.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Wisconsin.
&&
LAT...LON 4276 8777 4270 8777 4265 8781 4261 8782
4259 8781 4255 8781 4260 8819 4267 8819
4267 8808 4284 8807 4284 8782 4278 8775
TIME...MOT...LOC 1855Z 273DEG 23KT 4284 8812 4261 8832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:12 PM CDT | Flash Flood Warning | MKX | Rock | 3 hr |
| Aug 18, 9:31 PM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Aug 19, 3:04 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Racine | 49 hr |
| Aug 19, 3:05 AM CDT | Small Craft Advisory | MKX | 49 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.